Alert archive / Illinois / Tornado Warnings in 2011
Tornado Warning 161, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 25, 2011, 7:08 PM CDT for 4 counties in Illinois. It was in force for 37 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 7:08 PM CDT (00:08 UTC)
- Expired
- May 25, 2011, 7:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Edwards County, IL, Wabash County, IL, Wayne County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 23 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 7:40 PM CDT | FUNNEL CLOUD | Mount Carmel, IL | REPORTED OVER COMMUNITY AT THIS TIME. |
| May 25, 7:40 PM CDT | HAIL 1 | Bellmont, IL | |
| May 25, 7:43 PM CDT | FUNNEL CLOUD | Bellmont, IL | |
| May 25, 7:43 PM CDT | HAIL 1.25 | Bellmont, IL | |
| May 25, 7:45 PM CDT | HAIL 0.88 | 4 Nw Mount Carmel, IL | |
| May 25, 7:46 PM CDT | TSTM WND DMG | Albion, IL | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 11:09 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 14.1
The text
As transmitted, in the capitals the NWS used until 2016.
199
WFUS53 KPAH 260008
TORPAH
ILC047-185-191-193-260045-
/O.NEW.KPAH.TO.W.0161.110526T0008Z-110526T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
708 PM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...
EDWARDS COUNTY IN SOUTHEAST ILLINOIS...
WABASH COUNTY IN SOUTHEAST ILLINOIS...
WHITE COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 745 PM CDT.
* AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CARMI...
MOVING NORTHEAST AT 50 MPH. A LINE OF THUNDERSTORMS WITH POSSIBLE
ISOLATED TORNADOES ALONG THE LEADING EDGE WAS APPROACHING FROM THE
WEST.
* LOCATIONS IN THE WARNING INCLUDE...
CARMI...
ENFIELD...
NORRIS CITY...
CROSSVILLE...
GRAYVILLE...
ALBION...
WEST SALEM...
MOUNT CARMEL...
LANCASTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A HOME OR BUILDING.
&&
LAT...LON 3861 8815 3858 8814 3858 8766 3852 8765
3846 8775 3842 8774 3835 8783 3830 8784
3831 8793 3824 8799 3816 8793 3811 8802
3808 8796 3804 8804 3797 8802 3793 8807
3794 8808 3791 8805 3791 8838 3861 8838
TIME...MOT...LOC 0007Z 220DEG 42KT 3810 8817
$$1 follow-up statement
465
WWUS53 KPAH 260019
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
719 PM CDT WED MAY 25 2011
ILC047-185-191-193-260045-
/O.CON.KPAH.TO.W.0161.000000T0000Z-110526T0045Z/
WHITE IL-WABASH IL-EDWARDS IL-WAYNE IL-
719 PM CDT WED MAY 25 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EASTERN
WAYNE...EDWARDS...WABASH AND WHITE COUNTIES IN SOUTHEAST ILLINOIS...
AT 714 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. A TRAINED
SPOTTER REPORTED A FUNNEL CLOUD JUST NORTH OF CARMI. THIS STORM WAS
LOCATED NEAR CARMI...MOVING NORTHEAST AT 40 MPH.
ANOTHER TORNADIC CIRCULATION WAS LOCATED NEAR CISNE IN WAYNE
COUNTY...MOVING RAPIDLY EAST NORTHEAST.
LOCATIONS IN THE WARNING INCLUDE PHILLIPSTOWN...GOLDEN GATE...
GRAYVILLE...ALBION...MOUNT ERIE...BROWNS...BONE GAP...BELLMONT...
KEENSBURG...LANCASTER...WEST SALEM...MOUNT CARMEL AND ALLENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ABOUT HALF OF TORNADO DEATHS OCCUR IN MOBILE HOMES. IF YOU ARE IN ONE
NOW...MOVE IMMEDIATELY TO A MORE SUBSTANTIAL SHELTER SUCH AS A NEARBY
HOME.
&&
LAT...LON 3861 8815 3858 8814 3858 8766 3852 8765
3846 8775 3842 8774 3835 8783 3830 8784
3831 8793 3824 8799 3816 8793 3811 8802
3808 8796 3804 8804 3797 8802 3793 8807
3794 8808 3791 8805 3791 8838 3861 8838
TIME...MOT...LOC 0018Z 223DEG 36KT 3817 8808
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 25, 1:36 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, May 25, 1:36 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
136 PM CDT WED MAY 25 2011
.DISCUSSION...
BIGGEST CHALLENGE WILL BE THE DETAILS ASSOCIATED WITH A
POTENTIALLY SIGNIFICANT SEVERE WEATHER OUTBREAK OVER THE NEXT 10-12
HOURS OR SO.
WILL KEEP THIS BRIEF WITH ONSET OF SEVERE WEATHER IMMINENT. STRONG
SFC AND UPPER LOW MOVING EASTWARD OUT OF THE PLAINS WILL PUSH A
COLD FRONT ACROSS OUR CWA THIS EVENING. IN THE MEANTIME...WITH
SFC TEMPS IN THE LOW 80S AND SFC DEWPOINTS NEAR 70...THE ATMOSPHERE
HAS BECOME VERY UNSTABLE ACROSS THE AREA. THIS COMBINED WITH
FAVORABLE DEEP LAYER SHEAR...JET DYNAMICS...AND HUGE AMOUNTS OF
CAPE AND HELICITY HAS SET THE STAGE FOR A WIDESPREAD OUTBREAK OF
SEVERE WEATHER INCLUDING LARGE LONG-TRACK TORNADOES...VERY LARGE
HAIL...AND INTENSE STRAIGHT LINE WINDS (DOWNBURSTS).
LATEST RADAR IMAGES ARE SHOWING SHOWERS AND THUNDERSTORMS OVER
THE NORTHEAST SECTIONS OF OUR CWA...BUT THESE STORMS HAVE
REMAINED BELOW SEVERE LEVELS SO FAR. THE LACK OF CONVECTION
ELSEWHERE ACROSS OUR CWA CORRESPONDS WELL TO A POCKET OF 9-10C
WARM AIR IN THE MID LEVELS. THE THINKING IS THAT AS THE SEVERE
CONVECTION TO OUR WEST BEGINS TO MOVE INTO THE WESTERN SECTIONS
WITHIN THE NEXT COUPLE OF HOURS...THE CAP WILL BE BROKEN AND
THUNDERSTORM DEVELOPMENT WILL BE VERY RAPID AND INTENSE.
MOST LIKELY SCENARIO WILL BE DISCREET SUPERCELLS THIS AFTERNOON
INTO THE EARLY EVENING HOURS...THEN A LINE (QLCS) OF THUNDERSTORMS
WITH EMBEDDED SUPERCELLS THROUGH THE REST OF THE EVENING. EACH
NEW MODEL RUN CONTINUES TO SPEED UP THE EASTWARD PROGRESS OF THIS
SYSTEM...SO THE LATEST THINKING IS THAT THE THREAT FOR SEVERE
WEATHER WILL CLEAR THE EASTERN SECTIONS OF OUR CWA SHORTLY AFTER
MIDNIGHT.
PRECIP CHANCES WILL LINGER INTO THURSDAY NIGHT ON THE BACK SIDE OF
THIS SYSTEM. AFTER A BRIEF RESPITE ON FRIDAY...THE COMBINATION OF
UPPER LEVEL ENERGY AND THE APPROACH OF A FRONTAL SYSTEM WILL BRING
PRECIP CHANCES TO THE HEARTLAND FRIDAY NIGHT INTO SATURDAY.
BEYOND SATURDAY AN UPPER RIDGE ESTABLISHES ITSELF OVER OUR AREA
THROUGH THE REST OF THE PERIOD...ESPECIALLY PER THE ECMWF. THE GFS
CRANKS OUT A BIT OF PRECIP NEXT WEDNESDAY AND WEDNESDAY NIGHT AS
IT DROPS A FRONT INTO OUR AREA. THE ECMWF CONTINUES TO KEEP THE
RIDGE OVER OUR AREA WITH NO PRECIP SO FOR NOW WILL KEEP IT DRY.
&&
.AVIATION...
SEVERE STORMS WILL GRADUALLY INCREASE IN COVERAGE DURING THE
AFTERNOON...PEAKING WITH THE PASSAGE OF A COLD FRONT THIS EVENING.
HIGHEST CHANCES FOR CONVECTION AT EACH TAF SITE APPEAR TO BE LATE IN
THE AFTERNOON AND EARLY IN THE EVENING. HOWEVER...ISOLATED
SUPERCELLS COULD OCCUR AT ANY TIME. IN ADDITION TO LOCALLY DAMAGING
WINDS...LARGE HAIL AND TORNADOES ARE POSSIBLE. THE CONVECTION WILL
END WITH THE PASSAGE OF THE FRONT LATE THIS EVENING. SOME LOW CLOUDS
WILL ARRIVE BY 12Z THURSDAY...WITH MVFR CIGS LIKELY DURING THE
MORNING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BALLARD-
CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
WEBSTER.
MO...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BOLLINGER-
BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
IN...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
MY/JAPHazardous weather outlook, May 25, 8:13 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 813 AM CDT WED MAY 25 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261315- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 813 AM CDT WED MAY 25 2011 ...AREA UPGRADED TO HIGH RISK... ...WIDESPREAD SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE ENTIRE QUAD STATE AREA IS IN A HIGH RISK OF SEVERE WEATHER TODAY AND TONIGHT. THIS IS A PARTICULARLY DANGEROUS SITUATION...AS THE POTENTIAL EXISTS FOR A SIGNIFICANT AND WIDESPREAD SEVERE WEATHER EVENT ACROSS THE REGION. SOME LOCATIONS MAY EXPERIENCE 2 OR 3 SEPARATE ROUNDS OF SEVERE WEATHER THROUGH THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...POSSIBLY AS EARLY AS THE LATE MORNING HOURS. VERY STRONG WIND FIELDS AND PLENTIFUL INSTABILITY WILL ALLOW THE STORMS TO QUICKLY BECOME SEVERE...WITH LARGE HAIL...STRONG TORNADOES...AND DAMAGING WINDS. THE STORMS WILL MOVE RAPIDLY NORTHEAST ACROSS THE QUAD STATE REGION THROUGH THE AFTERNOON. OTHER SEVERE THUNDERSTORMS MAY DEVELOP FARTHER EAST ACROSS THE AREA DURING THE AFTERNOON. FINALLY...A LINE OF SEVERE STORMS WITH AN INCREASING DAMAGING WIND THREAT WILL MOVE INTO WESTERN PORTIONS OF THE AREA AROUND 5 PM...AND THEN SWEEP THROUGH THE ENTIRE AREA THROUGH THE EVENING. TORNADOES...LARGE HAIL...AND HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THIS LINE. THE SEVERE WEATHER THREAT SHOULD BE EAST OF THE ENTIRE AREA BY MIDNIGHT. OUTSIDE OF THUNDERSTORMS...STRONG SOUTH WINDS ARE EXPECTED TO GUST 25 TO 35 MPH THROUGH THE DAY AND INTO THE EARLY EVENING. CONSULT THE LAKE WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS WILL BE POSSIBLE AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST THROUGH THE REGION THURSDAY. ANY THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. ANOTHER UPPER LEVEL STORM SYSTEM WILL SWEEP THROUGH THE AREA WITH A CHANCE OF THUNDERSTORMS FRIDAY NIGHT. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MOST LIKELY BE NEEDED THROUGHOUT THE AREA THIS AFTERNOON AND EVENING. DRS/PS
In the hours before
Local storm report, May 25, 6:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
659 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND GST 1 NE MOUNT VERNON 38.33N 88.90W
05/25/2011 E60 MPH JEFFERSON IL TRAINED SPOTTER
WIND GUSTS ESTIMATED 50 TO 60 MPH. REPORT OF TREES AND
POWER LINES DOWN NORTHWEST OF TOWN.
&&
SMITTYLocal storm report, May 25, 7:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
700 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL NAYLOR 36.57N 90.61W
05/25/2011 M0.88 INCH RIPLEY MO EMERGENCY MNGR
NICKEL SIZE HAIL IN THE COMMUNITY.
&&
SMITTYLocal storm report, May 25, 7:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
701 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM FUNNEL CLOUD MILBURN 36.80N 88.89W
05/25/2011 CARLISLE KY TRAINED SPOTTER
&&
SMITTYLocal storm report, May 25, 7:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
702 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND GST 3 W WEST FRANKFORT 37.90N 88.98W
05/25/2011 E80 MPH FRANKLIN IL LAW ENFORCEMENT
STATE TROOPER REPORTS WIND GUSTS 70 TO 80 MPH.
&&
SMITTYLocal storm report, May 25, 7:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
703 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FUNNEL CLOUD MARION 37.73N 88.94W
05/25/2011 WILLIAMSON IL TRAINED SPOTTER
REPORTED AT INTERSECTION OF INTERSTATE 57 AND ROUTE 13.
&&
SMITTYLocal storm report, May 25, 7:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
704 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL GATEWOOD 36.56N 91.07W
05/25/2011 M1.00 INCH RIPLEY MO LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED.
0321 PM FUNNEL CLOUD FREEMONT 36.95N 91.15W
05/25/2011 CARTER MO LAW ENFORCEMENT
0322 PM FUNNEL CLOUD FREEMONT 36.95N 91.15W
05/25/2011 CARTER MO LAW ENFORCEMENT
FUNNEL CLOUD REPORTED NEAR THE COMMUNITY.
0345 PM FUNNEL CLOUD 1 W PIEDMONT 37.15N 90.72W
05/25/2011 WAYNE MO LAW ENFORCEMENT
0349 PM FUNNEL CLOUD 2 S ELLSINORE 36.90N 90.75W
05/25/2011 CARTER MO TRAINED SPOTTER
ALONG K HIGHWAY.
0350 PM TORNADO GRANDIN 36.83N 90.82W
05/25/2011 CARTER MO EMERGENCY MNGR
2 MOBILE HOMES DESTROYED.
0351 PM HAIL ELLSINORE 36.93N 90.75W
05/25/2011 M0.75 INCH CARTER MO LAW ENFORCEMENT
0356 PM TORNADO ELLSINORE 36.93N 90.75W
05/25/2011 CARTER MO OTHER FEDERAL
...UPDATE...TORNADO 1S OF TOWN WAS 0.5 MILES WIDE. HOUSE
DESTROYED AND TREES DOWN AND PEOPLE TRAPPED IN VEHICLES.
FEMA BUILDING HAVE 200 PEOPLE SEEKING SHELTER. TORNADO
MAY HAVE STRUCK THE COMMUNITIES OF HUNTER AND GRANDIN BUT
NO CONFIRMATION YET. LAW AND FIRE/RESCUE CHECKING HOMES
FOR INJURED PEOPLE. INFORMATION REPORTED BY FEMA TEAM
MEMBER.
0356 PM TORNADO GRANDIN 36.83N 90.82W
05/25/2011 CARTER MO FIRE DEPT/RESCUE
TREES DOWN AND COMMUNITY IS WITHOUT POWER. STRUCTURAL
DAMAGE REPORTED TO INCLUDE A CHURCH.
0356 PM TORNADO 2 W ELLSINORE 36.93N 90.78W
05/25/2011 CARTER MO EMERGENCY MNGR
...UPDATE...3 MILE DEBRIS FIELD 2 TO 5 MILES WEST OF
TOWN. TWO PEOPLE TRAPPED IN SEMI BETWEEN TWO TREES. ALL
CELL PHONE SERVICE IS OUT. THIS DAMAGE OCCURRED FROM THE
FIRST TORNADO NEAR THE COMMUNITY.
0357 PM HAIL ELLSINORE 36.93N 90.75W
05/25/2011 M0.75 INCH CARTER MO TRAINED SPOTTER
DIME SIZE HAIL REPORTED AT INTERSECTION OF HWY 21 AND HWY
60.
0400 PM TORNADO ELLSINORE 36.93N 90.75W
05/25/2011 CARTER MO LAW ENFORCEMENT
TORNADO ALONG HWY 21 AND HWY 60 BETWEEN ELLSINORE AND VAN
BUREN.
0401 PM TORNADO ELLSINORE 36.93N 90.75W
05/25/2011 CARTER MO BROADCAST MEDIA
TORNADO IS SUCKING UP TREES INTO THE FUNNEL ALONG HIGHWAY
60.
0419 PM HAIL MILL SPRING 37.06N 90.68W
05/25/2011 E1.75 INCH WAYNE MO EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED. REPORTED BETWEEN MILL
SPRING AND WILLIAMSVILLE.
0421 PM HAIL GREENVILLE 37.13N 90.45W
05/25/2011 M0.88 INCH WAYNE MO TRAINED SPOTTER
NICKEL HAIL AND DEBRIS FALLING FROM THE SKY. STORM IS
SOUTHWEST OF THE COMMUNITY.
0430 PM TORNADO GREENVILLE 37.13N 90.45W
05/25/2011 WAYNE MO EMERGENCY MNGR
LARGE TORNADO REPORTED JUST NORTH OF COMMUNITY MOVING
NORTHEAST REPORTED BY EM.
0433 PM TORNADO GREENVILLE 37.13N 90.45W
05/25/2011 WAYNE MO TRAINED SPOTTER
TORNADO REPORTED IN THE COMMUNITY OF GREENVILLE.
0442 PM HAIL 4 S DONIPHAN 36.56N 90.82W
05/25/2011 M1.75 INCH RIPLEY MO EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED SOUTH OF DONIPHAN.
0447 PM TORNADO SILVA 37.18N 90.46W
05/25/2011 WAYNE MO TRAINED SPOTTER
TORNADO CROSSED U.S. 67 3N OF GREENVILLE NEAR THE
COMMUNITY OF SILVA.
0458 PM TORNADO OXLY 36.60N 90.69W
05/25/2011 RIPLEY MO TRAINED SPOTTER
BRIEF TOUCHDOWN.
0503 PM TORNADO 3 S PATTON 37.40N 90.04W
05/25/2011 BOLLINGER MO EMERGENCY MNGR
TORNADO OUT OF SIGHT BUT DEBRIS FALLING ALONG MISSOURI
HWY YY AND A.
0514 PM TORNADO 2 WSW POPLAR BLUFF 36.75N 90.44W
05/25/2011 BUTLER MO TRAINED SPOTTER
BRIEF TOUCHDOWN.
0519 PM FUNNEL CLOUD POPLAR BLUFF 36.76N 90.41W
05/25/2011 BUTLER MO BROADCAST MEDIA
MULTIPLE FUNNEL CLOUDS REPORTED ALONG HIGHWAY 67.
0528 PM FUNNEL CLOUD PINCKNEYVILLE 38.08N 89.38W
05/25/2011 PERRY IL TRAINED SPOTTER
LATE REPORT...OBSERVED NEAR CASEY STORE ON ROUTE 154
WEST.
0534 PM TSTM WND DMG POPLAR BLUFF 36.76N 90.41W
05/25/2011 BUTLER MO EMERGENCY MNGR
LARGE TREE DOWN ALONG 11TH STREET.
0546 PM FUNNEL CLOUD ELLSINORE 36.93N 90.75W
05/25/2011 CARTER MO EMERGENCY MNGR
FUNNEL CLOUD REPORTED OVER THE TOWN.
0548 PM TSTM WND GST MARBLE HILL 37.30N 89.98W
05/25/2011 E80.00 MPH BOLLINGER MO EMERGENCY MNGR
WINDS ESTIMATED 70 TO 80 MPH COUNTYWIDE. TREES REPORTED
DOWN ON SEVERAL ROADWAYS. ONE TREE ON HOME ALONG HWY 72.
MARBLE SIZE HAIL REPORTED THROUGHOUT THE COUNTY.
0553 PM FUNNEL CLOUD 5 N MOUNT VERNON 38.39N 88.91W
05/25/2011 JEFFERSON IL TRAINED SPOTTER
FUNNEL CLOUD REPORTED BETWEEN MOUNT VERNON AND DIX.
0603 PM FUNNEL CLOUD HENDRICKSON 36.90N 90.47W
05/25/2011 BUTLER MO TRAINED SPOTTER
FUNNEL CLOUD WITH GOOD ROTATION.
0623 PM HAIL HARRISBURG 37.74N 88.55W
05/25/2011 M0.88 INCH SALINE IL TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED IN THE COMMUNITY.
0625 PM TSTM WND DMG GORDONVILLE 37.31N 89.67W
05/25/2011 CAPE GIRARDEAU MO EMERGENCY MNGR
ROOF BLOWN OFF OF BARN. WALL CLOUD ASSOCIATED WITH THIS
STORM.
0626 PM TSTM WND GST 2 S DU QUOIN 37.98N 89.24W
05/25/2011 M57.00 MPH PERRY IL EMERGENCY MNGR
0628 PM HAIL HARRISBURG 37.74N 88.55W
05/25/2011 M0.75 INCH SALINE IL TRAINED SPOTTER
DIME SIZE HAIL REPORTED.
0630 PM HAIL LILBOURN 36.59N 89.61W
05/25/2011 E1.75 INCH NEW MADRID MO TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED IN TOWN.
0633 PM FUNNEL CLOUD GLENALLEN 37.32N 90.03W
05/25/2011 BOLLINGER MO PUBLIC
FUNNEL CLOUD REPORTED BY PUBLIC.
0634 PM TSTM WND DMG JONESBORO 37.45N 89.27W
05/25/2011 UNION IL TRAINED SPOTTER
BROKEN LIMBS WITH WIND GUSTS ESTIMATED 50 MPH.
0638 PM FUNNEL CLOUD DE SOTO 37.82N 89.23W
05/25/2011 JACKSON IL TRAINED SPOTTER
FUNNEL CLOUD OVER THE TOWN.
0638 PM TSTM WND GST MULKEYTOWN 37.97N 89.11W
05/25/2011 E80.00 MPH FRANKLIN IL EMERGENCY MNGR
0640 PM FUNNEL CLOUD BENTON 37.10N 89.56W
05/25/2011 SCOTT MO EMERGENCY MNGR
REPORTED ALONG INTERSTATE 55 AT MILE MARKER 80. A TREE
WENT THROUGH A LAW ENFORCEMENTS HOME IN BENTON.
0645 PM FUNNEL CLOUD 1 N CAIRO 37.01N 89.18W
05/25/2011 ALEXANDER IL EMERGENCY MNGR
REPORTED NORTH OF TOWN ALONG INTERSTATE 57 MOVING EAST.
0646 PM TSTM WND DMG ANNA 37.46N 89.24W
05/25/2011 UNION IL PUBLIC
LIMBS DOWN AND PROPERTY DAMAGE REPORTED. PORTABLE GARAGE
BUILDINGS ROLLED OVER.
0647 PM TSTM WND GST 1 NE MOUNT VERNON 38.33N 88.90W
05/25/2011 E60.00 MPH JEFFERSON IL TRAINED SPOTTER
WIND GUSTS ESTIMATED 50 TO 60 MPH. REPORT OF TREES AND
POWER LINES DOWN NORTHWEST OF TOWN.
0653 PM TSTM WND GST 3 W HERRIN 37.80N 89.09W
05/25/2011 M60.00 MPH WILLIAMSON IL TRAINED SPOTTER
0656 PM HAIL 14 S MCLEANSBORO 37.89N 88.53W
05/25/2011 M0.88 INCH SALINE IL TRAINED SPOTTER
0659 PM HAIL NAYLOR 36.57N 90.61W
05/25/2011 M0.88 INCH RIPLEY MO EMERGENCY MNGR
NICKEL SIZE HAIL IN THE COMMUNITY.
0700 PM FUNNEL CLOUD MARION 37.73N 88.94W
05/25/2011 WILLIAMSON IL TRAINED SPOTTER
REPORTED AT INTERSECTION OF INTERSTATE 57 AND ROUTE 13.
0701 PM FUNNEL CLOUD MILBURN 36.80N 88.89W
05/25/2011 CARLISLE KY TRAINED SPOTTER
0701 PM TSTM WND GST 3 W WEST FRANKFORT 37.90N 88.98W
05/25/2011 E80.00 MPH FRANKLIN IL LAW ENFORCEMENT
STATE TROOPER REPORTS WIND GUSTS 70 TO 80 MPH.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:02 PM CDT | Tornado Warning | PAH | Johnson, Massac, Pope | 28 min |
| May 25, 7:27 PM CDT | Tornado Warning | PAH | Gallatin, White | 33 min |
| May 25, 7:28 PM CDT | Severe Thunderstorm Warning | PAH | Hardin, Massac, Pope | 47 min |
| May 25, 7:40 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hamilton, Saline, White | 65 min |
| May 25, 7:41 PM CDT | Tornado Warning | PAH | Wabash | 34 min |
| May 25, 7:50 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 55 min |
| May 26, 10:49 AM CDT | River Flood Warning | PAH | Jackson | 7 days |
Nearby
Tornado Warnings in Illinois, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.